Alert archive / California / Wind Advisories in 2008
Wind Advisory 5, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jan 16, 2008, 9:15 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2008, 9:15 PM PST (05:15 UTC)
- Expired
- Jan 17, 2008, 8:57 AM PST
- In force
- 12 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 170515 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1015 PM MST WED JAN 16 2008 AZZ020-025-CAZ031-171200- /O.NEW.KPSR.WI.Y.0005.080117T0515Z-080117T2100Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS... SOMERTON...YUMA...FORTUNA FOOTHILLS...BLYTHE 1015 PM MST WED JAN 16 2008 /915 PM PST WED JAN 16 2008/ ...WIND ADVISORY IN EFFECT UNTIL 2 PM MST /1 PM PST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM MST /1 PM PST/ THURSDAY. STRONG NORTH WINDS WILL GUST AT TIMES TO BETWEEN 40 AND 50 MPH DOWN THE LOWER COLORADO RIVER VALLEY THROUGH MOST OF THURSDAY MORNING AND INTO THE EARLY AFTERNOON HOURS. THERE COULD BE A BRIEF RESPITE FROM THE STRONGEST WINDS BETWEEN MIDNIGHT AND ABOUT 6 AM...BUT WINDS ARE EXPECTED TO INCREASE AGAIN THEREAFTER. A STRONG HIGH PRESSURE SYSTEM TO OUR NORTH...COMBINED WITH LOWER PRESSURE OVER NORTHWEST MEXICO WAS HELPING TO CAUSE THESE VERY GUSTY WINDS. BETWEEN 930 AND 1000 PM MST...WINDS WERE GUSTING TO 51 MPH AT BLYTHE AIRPORT...42 MPH AT SQUAW LAKE RAWS SITE...AND 40 MPH AT RICE VALLEY RAWS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ ESTLE
3 follow-up statements
000 WWUS75 KPSR 171009 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 309 AM MST THU JAN 17 2008 AZZ020-025-CAZ031-172300- /O.NEW.KPSR.FZ.W.0001.080118T1000Z-080118T1600Z/ /O.CON.KPSR.WI.Y.0005.000000T0000Z-080117T2100Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS... SOMERTON...YUMA...FORTUNA FOOTHILLS...BLYTHE 309 AM MST THU JAN 17 2008 /209 AM PST THU JAN 17 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST /1 PM PST/ THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 3 AM MST /2 AM PST/ TO 9 AM MST /8 AM PST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM MST /2 AM PST/ TO 9 AM MST /8 AM PST/ FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST /1 PM PST/ THIS AFTERNOON. THE FREEZE WARNING AND WIND ADVISORY ARE FOR THE LOWER COLORADO RIVER VALLEY...INCLUDING THE COMMUNITY OF YUMA. STRONG NORTH WINDS WILL GUST AT TIMES TO BETWEEN 40 AND 50 MPH DOWN THE LOWER COLORADO RIVER VALLEY THROUGH MOST OF THIS MORNING AND INTO THE EARLY AFTERNOON HOURS. THERE COULD BE A BRIEF RESPITE FROM THE STRONGEST WINDS EARLY THIS MORNING THROUGH ABOUT 6 AM...BUT WINDS ARE EXPECTED TO INCREASE AGAIN THEREAFTER. A STRONG HIGH PRESSURE SYSTEM TO OUR NORTH...COMBINED WITH LOWER PRESSURE OVER NORTHWEST MEXICO WAS HELPING TO CAUSE THESE VERY GUSTY WINDS. AT 1 AM THIS MORNING...WINDS HAD GUSTED TO 40 MPH AT BLYTHE CALIFORNIA AS WELL AS THE RICE VALLEY RAWS SITE. THE COMBINATION OF A VERY DRY AIRMASS...CLEAR SKIES AND RELATIVELY LIGHT WINDS WILL ALLOW LOW TEMPERATURES TO FALL TO FREEZING OR SUBFREEZING FOR SEVERAL HOURS OR MORE OVER PORTIONS OF THE LOWER COLORADO RIVER VALLEY ON FRIDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. $$ AZZ021>023-026>028-CAZ032-033-172300- /O.NEW.KPSR.FZ.W.0001.080118T1000Z-080118T1600Z/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...BOUSE...QUARTZSITE...SALOME... LAKE PLEASANT...MORRISTOWN...NEW RIVER...TONOPAH...BUCKEYE... WICKENBURG...CAREFREE...CAVE CREEK...CHANDLER...FOUNTAIN HILLS... GILBERT...GLENDALE...MESA...PEORIA...PHOENIX...SCOTTSDALE... SUN CITY...TEMPE...DATELAND...TACNA...WELLTON...GILA BEND... APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 309 AM MST THU JAN 17 2008 /209 AM PST THU JAN 17 2008/ ...FREEZE WARNING IN EFFECT FROM 3 AM MST /2 AM PST/ TO 9 AM MST /8 AM PST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM MST /2 AM PST/ TO 9 AM MST /8 AM PST/ FRIDAY. THE FREEZE WARNING IS IN EFFECT FOR THE SOUTH- CENTRAL AND SOUTHWESTERN ARIZONA DESERTS...INCLUDING THE GREATER PHOENIX METROPOLITAN AREA. IT IS ALSO IN EFFECT FOR THE SOUTHEASTERN CALIFORNIA DESERTS. HE COMBINATION OF A VERY DRY AIRMASS...CLEAR SKIES AND LIGHT WINDS WILL ALLOW LOW TEMPERATURES FRIDAY MORNING TO FALL TO FREEZING OR SUBFREEZING FOR SEVERAL HOURS OR MORE OVER THE SOUTH-CENTRAL AND SOUTHWESTERN ARIZONA DESERTS...AS WELL AS THE SOUTHEASTERN CALIFORNIA DESERTS. SOME FORECAST LOWS INCLUDE 36 AT PHOENIX SKY HARBOR AIRPORT...31 AT SCOTTSDALE...30 AT COOLIDGE AND IMPERIAL...28 AT TACNA... 27 AT BOUSE AND 24 AT WICKENBURG.. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. $$ BRECKENRIDGE
000 WWUS75 KPSR 171653 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 953 AM MST THU JAN 17 2008 AZZ020-025-CAZ031-172130- /O.CAN.KPSR.WI.Y.0005.000000T0000Z-080117T2100Z/ /O.CON.KPSR.FZ.W.0001.080118T1000Z-080118T1600Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS... SOMERTON...YUMA...FORTUNA FOOTHILLS...BLYTHE 953 AM MST THU JAN 17 2008 /853 AM PST THU JAN 17 2008/ ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM MST /2 AM PST/ TO 9 AM MST /8 AM PST/ FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM MST /2 AM PST/ TO 9 AM MST /8 AM PST/ FRIDAY. WINDS HAVE SUBSIDED AT ALMOST ALL LOCATIONS TO SPEEDS THAT WERE WELL BELOW WIND ADVISORY LEVELS SINCE SUNSET...AND THEY WERE NOT EXPECTED TO EXCEED CRITERIA THE REST OF THE DAY. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. NORTH WINDS WILL STILL BE GUSTING AT TIMES TO BETWEEN 25 AND 35 MPH THE REST OF THE MORNING INTO THIS AFTERNOON... BUT WILL BE TAPERING OFF FURTHER BY LATE AFTERNOON. MEANWHILE...THE COMBINATION OF A VERY DRY AIRMASS...CLEAR SKIES AND RELATIVELY LIGHT WINDS WILL ALLOW LOW TEMPERATURES TO FALL TO FREEZING OR SUBFREEZING FOR SEVERAL HOURS OR MORE OVER PORTIONS OF THE LOWER COLORADO RIVER VALLEY ON FRIDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. $$ AZZ021>023-026>028-CAZ032-033-172130- /O.CON.KPSR.FZ.W.0001.080118T1000Z-080118T1600Z/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...BOUSE...QUARTZSITE...SALOME... LAKE PLEASANT...MORRISTOWN...NEW RIVER...TONOPAH...BUCKEYE... WICKENBURG...CAREFREE...CAVE CREEK...CHANDLER...FOUNTAIN HILLS... GILBERT...GLENDALE...MESA...PEORIA...PHOENIX...SCOTTSDALE... SUN CITY...TEMPE...DATELAND...TACNA...WELLTON...GILA BEND... APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 953 AM MST THU JAN 17 2008 /853 AM PST THU JAN 17 2008/ ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM MST /2 AM PST/ TO 9 AM MST /8 AM PST/ FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM MST /2 AM PST/ TO 9 AM MST /8 AM PST/ FRIDAY. HE COMBINATION OF A VERY DRY AIRMASS...CLEAR SKIES AND LIGHT WINDS WILL ALLOW LOW TEMPERATURES FRIDAY MORNING TO FALL TO FREEZING OR SUBFREEZING FOR SEVERAL HOURS OR MORE OVER THE SOUTH- CENTRAL AND SOUTHWESTERN ARIZONA DESERTS...AS WELL AS THE SOUTHEASTERN CALIFORNIA DESERTS. SOME FORECAST LOWS INCLUDE 36 AT PHOENIX SKY HARBOR AIRPORT...31 AT SCOTTSDALE...30 AT COOLIDGE AND IMPERIAL...28 AT TACNA... 27 AT BOUSE AND 24 AT WICKENBURG.. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. $$ ESTLE
000 WWUS75 KPSR 171657 CCA NPWPSR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 957 AM MST THU JAN 17 2008 AZZ020-025-CAZ031-172145- /O.CAN.KPSR.WI.Y.0005.000000T0000Z-080117T2100Z/ /O.CON.KPSR.FZ.W.0001.080118T1000Z-080118T1600Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS... SOMERTON...YUMA...FORTUNA FOOTHILLS...BLYTHE 957 AM MST THU JAN 17 2008 /857 AM PST THU JAN 17 2008/ ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM MST /2 AM PST/ TO 9 AM MST /8 AM PST/ FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM MST /2 AM PST/ TO 9 AM MST /8 AM PST/ FRIDAY. WINDS HAVE SUBSIDED AT ALMOST ALL LOCATIONS TO SPEEDS THAT WERE WELL BELOW WIND ADVISORY LEVELS SINCE SUNSET...AND THEY WERE NOT EXPECTED TO EXCEED CRITERIA THE REST OF THE DAY. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. NORTH WINDS WILL STILL BE GUSTING AT TIMES TO BETWEEN 25 AND 35 MPH THE REST OF THE MORNING INTO THIS AFTERNOON... BUT WILL BE TAPERING OFF FURTHER BY LATE AFTERNOON. MEANWHILE...THE COMBINATION OF A VERY DRY AIRMASS...CLEAR SKIES AND RELATIVELY LIGHT WINDS WILL ALLOW LOW TEMPERATURES TO FALL TO FREEZING OR SUBFREEZING FOR SEVERAL HOURS OR MORE OVER PORTIONS OF THE LOWER COLORADO RIVER VALLEY ON FRIDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. $$ AZZ021>023-026>028-CAZ032-033-172145- /O.COR.KPSR.FZ.W.0001.080118T1000Z-080118T1600Z/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...BOUSE...QUARTZSITE...SALOME... LAKE PLEASANT...MORRISTOWN...NEW RIVER...TONOPAH...BUCKEYE... WICKENBURG...CAREFREE...CAVE CREEK...CHANDLER...FOUNTAIN HILLS... GILBERT...GLENDALE...MESA...PEORIA...PHOENIX...SCOTTSDALE... SUN CITY...TEMPE...DATELAND...TACNA...WELLTON...GILA BEND... APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 957 AM MST THU JAN 17 2008 /857 AM PST THU JAN 17 2008/ ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM MST /2 AM PST/ TO 9 AM MST /8 AM PST/ FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM MST /2 AM PST/ TO 9 AM MST /8 AM PST/ FRIDAY. THE COMBINATION OF A VERY DRY AIRMASS...CLEAR SKIES AND LIGHT WINDS WILL ALLOW LOW TEMPERATURES FRIDAY MORNING TO FALL TO FREEZING OR SUBFREEZING FOR SEVERAL HOURS OR MORE OVER THE SOUTH- CENTRAL AND SOUTHWESTERN ARIZONA DESERTS...AS WELL AS THE SOUTHEASTERN CALIFORNIA DESERTS. SOME FORECAST LOWS INCLUDE 36 AT PHOENIX SKY HARBOR AIRPORT...31 AT SCOTTSDALE...30 AT COOLIDGE AND IMPERIAL...28 AT TACNA... 27 AT BOUSE AND 24 AT WICKENBURG.. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. $$ ESTLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 16, 8:55 PM PST, 20 minutes earlier.
Area forecast discussion, Jan 16, 8:55 PM PST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
955 PM MST WED JAN 16 2008
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
GUSTY NORTH TO NORTHEAST WINDS ARE EXPECTED ACROSS MOST OF THE AREA
TONIGHT INTO THURSDAY IN THE WAKE OF A DRY COLD FRONTAL PASSAGE. IT
WILL BE COOLER THURSDAY AND THURSDAY NIGHT WITH NEAR OR SUBFREEZING
TEMPERATURES ACROSS MOST OF THE AREA THURSDAY NIGHT. TEMPERATURES
ARE EXPECTED TO MODERATE FRIDAY AND SATURDAY. AFTER SOME HIGH CLOUDS
MOVE OUT OF THE AREA TONIGHT...GENERALLY CLEAR SKIES ARE EXPECTED
THROUGH EARLY NEXT WEEK.
&&
.SHORT TERM...
TONIGHT THROUGH SATURDAY...
GUSTY WINDS ARE CONTINUING TO SPREAD ACROSS THE PHX CWA THIS EVENING
BEHIND A DEPARTING COLD FRONT THAT PUSHED THRU THE REGION TODAY. AT
PRESS TIME...SPEEDS WERE GENERALLY WELL BELOW WIND ADVISORY
THRESHOLDS...BUT WERE STILL CLOSE ALONG THE CO RIVER AND ALSO
WIND-PRONE PARTS OF THE SCNTRL DESERTS. ALTHO WE DECIDED TO ALLOW
WIND ADVISORY TO EXPIRE ON SCHD AT 02Z...ARE STILL A BIT CONCERNED
ABOUT RIBBON OF STRONG 925/850MB WINDS BOTH LATEST NAM/GFS ARE
PREDICTING TO MOVE DOWN THE CO RIVER LATER TONIGHT. MID SHIFT WILL
NEED TO KEEP A CLOSE EYE ON THIS. ALTHO LOW LEVEL WIND MAX WILL BE
DEPARTING THE AREA TOMORROW AS PRESSURE GRADIENTS RELAX...KBLH MOS
FCSTS WOULD SUGGEST THAT WE MAY HAVE A FEW HOURS OF WINDS NEARING
ADVISORY LEVELS BEFORE THINGS SETTLE DOWN IN THE AFTERNOON. WILL
BRIEF MID SHIFT ON THIS. TO BE SURE...WITH THE N/S TRAJECTORIES
BEHIND THE CURRENT TROUGH...WE WILL SEE VERY DRY HUMIDITIES NEXT
COUPLE OF DAYS. HAVE ALREADY UPDATED DEWPOINT GRIDS TO ACCOUNT FOR A
BIT MORE DRYING THAN EARLIER THOUGHT. SEE FIRE WX SECTION BELOW FOR
CONCERNS FOR REST OF TONIGHT/ TOMORROW.
TOMORROW NIGHT...WE SHOULD SEE LESS WINDS...AND BETTER RADIATIONAL
COOLING. THEREFORE...WITH COLD NATURE OF THE AMS...NEXT SHIFT MAY
NEED TO ISSUE A FREEZE WARNING.
FRIDAY THRU SATURDAY...AIRMASS WILL BEGIN THE GRADUAL WARMING
PROCESS UNDER RISING HEIGHTS/THICKNESSES. MUCH LESS WIND ALSO
EXPECTED BY THEN.
&
.LONG TERM...
SATURDAY NIGHT THROUGH WEDNESDAY...
A LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA IS EXPECTED TO MOVE
SOUTH ACROSS IDAHO SATURDAY NIGHT AND SUNDAY THEN DEVELOP SOUTHWEST
TO NORTHERN CALIFORNIA SUNDAY NIGHT....THEN SOUTH FROM THERE.
HOWEVER...IT IS QUESTIONABLE ABOUT HOW FAST OR SLOW IT WILL MOVE
SOUTH OVER CENTRAL AND SOUTHERN CALIFORNIA BEFORE EVENTUALLY SWINGING
EAST ACROSS OUR AREA. FOR THE TIME BEING...HAVE SHOWN SOME INCREASE
IN CLOUDINESS MONDAY THROUGH WEDNESDAY. HAVE ALSO SHOWN A SLIGHT
CHANCE OF SHOWERS IN JOSHUA TREE NATIONAL PARK TUESDAY...THEN OVER
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA TUESDAY NIGHT AND
WEDNESDAY.
&&
.AVIATION...
JANUARY 17 0440 GMT (JANUARY 16 2140 MST)
STRONG NORTHERLY WINDS WILL BE THE PRIMARY AVIATION CONCERN TONIGHT
AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE SOUTHWEST U.S.
TAF SITE KPHX...CLASSIC N/S SURFACE PRESSURE GRADIENT WILL
RESULT IN A TENDENCY FOR N/NE WINDS THRU ABOUT 09Z OR SO AT KPHX
BEFORE LOCAL TERRAIN EFFECTS TURN WIND AROUND TO THE W OR EVEN SW
TOWARDS DAYBREAK. AFTER SUNRISE...WINDS WILL TURN BACK AROUND TO NE
AND REMAIN THERE REST OF THE DAY. MEANWHILE...KIWA WILL LIKELY
BEHAVE MORE NORMAL WITH THIS PRESSURE GRADIENT SETUP...WITH
DIRECTIONS REMAINING GENERALLY OUT OF THE NE THROUGHOUT THE PERIOD.
MEANWHILE...NRN METRO AIRFIELDS...SUCH AS KDVT AND KSDL WILL BLOW
N/NE ALL NIGHT WITH SPEEDS GUSTING BETWEEN 20 AND 30KTS AT TIMES.
CO RIVER TAF SITES MEANWHILE WILL BLOW CONSISTENTLY FROM THE N THRU
THE PERIOD...GUSTING AT TIMES TO 30KTS...ESPECIALLY AT KBLH. WINDS
WILL BE TAPERING OFF BY MID THU AFTERNOON. KIPL WILL BLOW LESS...
WITH SPEEDS GENERALLY UNDER 20KTS FOR THE MOST PART.
CWA-WIDE...CIRRUS LEVEL CLOUDINESS WILL MOVE OUT LATER TONIGHT
GIVING WAY TO MAINLY FEW-SCT250 AT BEST BY MORNING.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
&&
FIRE WEATHER...
JANUARY 17 0450 GMT (JANUARY 16 2150 MST)
DECIDED TO HOIST ANOTHER RED FLAG WARNING DUE TO CONTINUED STRONG
WINDS...WITH LITTLE LET-UP IN SITE...ALONG WITH EXTREMELY LOW
HUMIDITIES. HAVE BEEN EXPECTING SOME RECOVERIES THIS EVENING...BUT
THEY HAVE BEEN MODEST AT BEST...AND RED FLAG CONDITIONS ARE STILL
OCCURING AS OF THIS WRITING. ALTHOUGH THERE MAY BE A BRIEF LULL IN
THE WINDS TONIGHT...THEY SHOULD PICK UP AGAIN AFTER DAYBREAK THU.
AND...ALTHOUGH HUMIDITIES MAY BRIEFLY RECOVER ABOVE 15 PERCENT
CRITICAL THRESHOLDS...THEY WILL LIKELY HEAD TO LOWER VALUES QUICKLY
AFTER SUNRISE. SO...WILL KEEP RFW GOING UNTIL 21Z.
FRIDAY THROUGH TUESDAY...
NORTHERLY BREEZES AND DRY CONDITIONS WILL CONTINUE INTO FRIDAY.
SATURDAY AND SUNDAY WILL BE BETWEEN WEATHER SYSTEMS...WITH ANOTHER
TROF OF LOW PRESSURE SWINGING THROUGH SOUTHERN CALIFORNIA AND
ARIZONA STARTING MONDAY. AT THIS TIME...THIS SYSTEM LOOKS TO BE
ANOTHER DRY ONE...THUS HAZARDOUS FIRE WEATHER CONDITIONS ARE
POSSIBLE AGAIN EARLY NEXT WEEK.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...RED FLAG WARNING FOR THE LOWER COLORADO RIVER
VALLEY...FIRE WEATHER ZONE 131...UNTIL 2 PM MST THURSDAY.
CA...RED FLAG WARNING FOR ERN RIVERSIDE COUNTY...AND IMPERIAL
COUNTY INCLUDING THE LOWER COLORADO RIVER VALLEY...FIRE WEATHER
ZONES 231...AND 232 UNTIL 1 PM PST THURSDAY.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SHORT TERM...ESTLE
LONG TERM...ELLIS
AVIATION...ESTLE
FIRE WEATHER...ESTLEHazardous weather outlook, Jan 16, 4:19 AM PST, 16 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 519 AM MST WED JAN 16 2008 AZZ021>024-026>028-171230- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 519 AM MST WED JAN 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST- CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT ASSOCIATED WITH AN AREA OF LOW PRESSURE MOVING THROUGH THE GREAT BASIN WILL BRING STRONG GUSTY NORTH WINDS TODAY ACROSS SOUTHWEST AND SOUTH-CENTRAL ARIZONA. THE STRONGEST WINDS ARE EXPECTED LATE THIS MORNING THROUGH EARLY EVENING...WITH SUSTAINED WIND SPEEDS OF 20 TO 30 MPH AND GUSTS TO 35 MPH THIS AFTERNOON. STRONG NORTHERLY WINDS COULD CAUSE AREAS OF BLOWING DUST AND SAND ACROSS THE WEST CENTRAL DESERTS...WITH POSSIBLE REDUCTIONS IN VISIBILITY TO 1 MILE AT TIMES. PERSONS TRAVELING SHOULD ALSO BE PREPARED FOR STRONG CROSS WINDS FROM THE NORTH WHEN TRAVELING ALONG WEST TO EAST RUNNING ROADWAYS AND HIGHWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ALTHOUGH WIND SPEEDS WILL DECREASE SOMEWHAT OVERNIGHT...BUILDING SURFACE HIGH PRESSURE OVER THE FOUR CORNERS REGION IN THE WAKE OF TODAYS WEATHER SYSTEM WILL CONTINUE BREEZY TO LOCALLY WINDY CONDITIONS THROUGH THURSDAY. WIND SPEEDS WILL INCREASE AFTER SUNRISE AND A WIND ADVISORY MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ020-025-CAZ030>033-171230- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 519 AM MST WED JAN 16 2008 /419 AM PST WED JAN 16 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT ASSOCIATED WITH AN AREA OF LOW PRESSURE MOVING THROUGH THE GREAT BASIN WILL BRING STRONG GUSTY NORTH WINDS TODAY OVER SOUTHEAST CALIFORNIA AND ALONG THE COLORADO RIVER VALLEY. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS. THE STRONGEST WINDS ARE EXPECTED LATE THIS MORNING THROUGH EARLY EVENING...WITH SUSTAINED WIND SPEEDS OF 25 TO 35 MPH AND GUSTS IN EXCESS OF 40 MPH THIS AFTERNOON. STRONG NORTHERLY WINDS COULD CAUSE AREAS OF BLOWING DUST AND SAND...WITH POSSIBLE REDUCTIONS IN VISIBILITY TO 1 MILE AT TIMES. PERSONS TRAVELING IN THE ADVISORY AREA SHOULD BE PREPARED FOR POSSIBLE REDUCTIONS IN VISIBILITY...AS WELL AS STRONG CROSS WINDS FROM THE NORTH WHEN TRAVELING ALONG WEST TO EAST RUNNING ROADWAYS AND HIGHWAYS. THE STRONG WINDS COMBINED WITH DRIER AIR MOVING INTO THE REGION WILL ALSO RESULT IN ELEVATED THREAT FOR WILDFIRES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ALTHOUGH WIND SPEEDS WILL DECREASE SOMEWHAT OVERNIGHT...BUILDING SURFACE HIGH PRESSURE OVER THE FOUR CORNERS REGION IN THE WAKE OF TODAYS WEATHER SYSTEM WILL CONTINUE BREEZY TO LOCALLY WINDY CONDITIONS THROUGH THURSDAY. WIND SPEEDS WILL INCREASE AFTER SUNRISE AND ANOTHER WIND ADVISORY MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 9:04 PM PST | Red Flag Warning | PSR | Imperial, Riverside | 16 hr |
| Jan 17, 2:09 AM PST | Freeze Warning | PSR | 30 hr |
Nearby
Wind Advisories in California, 2008Wind Advisories in Arizona, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.